Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to reduce weight with HIV?

im on HAART therapy for hiv.. and have put on ALLOT of wieght.. nearly 40 kilos over wieght currently i should be appx 95 kilos.. im only eatting one meal a day (dinner) and a small snack at luchtime and try and excersize when i can.. the hiv is at an undictectable level and t-cells are good as is Cd-4.. but i wanted to know if duromine would be viable option to take to loss wieght as my hiv Doctor keeps on saying to get lapband surgery ( and i will no do that, to me is an unacceptable option).... the hiv meds im taking currently are, abacavir 2 a day morning/night, raltagravir x2 a day morn /night..atazanavir 1 a day and ritonavir , one a day... thanks for any help
Wed, 27 Aug 2014
Report Abuse
Addiction Medicine Specialist 's  Response
wouldn't trust duromine.
First, the weight reduction drugs likely interact with the HIV medications which lower liver metabolism of a LOT of drugs.
Second, (well.. probably first) they act by distracting you to not eat.. and if your calorie intake is already quite low....... You'll want to make a diary and count every single mouthful and see total calories a day.
Best of luck but I think I'm agreeing with your doc.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Carbamates


How to reduce weight with HIV?

wouldn t trust duromine. First, the weight reduction drugs likely interact with the HIV medications which lower liver metabolism of a LOT of drugs. Second, (well.. probably first) they act by distracting you to not eat.. and if your calorie intake is already quite low....... You ll want to make a diary and count every single mouthful and see total calories a day. Best of luck but I think I m agreeing with your doc.